| Model Number |
J587H |
| Medical Device Problem Code |
Component Misassembled (4004)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: did the two devices returned are just samples or did this devices present the issue reported? please confirm.The two devices returned are each a sample from the two boxes of suture that have the needles in question.Rdbbjjto is the lot number for one box of suture and sgbdqdto is the lot number for a second box of suture.Both boxes of suture have the same type of needles.The issue is that the needle starts off as a cutting needle at the tip, but then becomes a taper needle further back.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.This complaint was initially reported for product code j587h and lots sgbdqdt0 and rdbbjjt0.However our failure analysis lab also received a wrong product with reference to this complaint, we received the following product: product code: j195.Product lot #: mg7158.1.Could you please clarify if product code j195 and lot mg7158 belongs to this complaint? 2.If not, could you please clarify if the wrong received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of the alleged quality issue.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Event related to mw # 2210968-2023-00974.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that an animal underwent an unknown procedure on an unknown date and suture was used.The account reported that the suture they ordered was labeled as having a ¿cutting needle¿ but when the package was opened for a procedure it was noticed that the needle attached to the suture was a ¿tapered needle¿.The same device was used to complete the procedure.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary:the product was returned for evaluation.The returned product determined that it was received one unopened sample that pertains to product code j587h.In order to evaluate the condition of the returned sample, the packet was opened.The swage and attachment area were noted to be as expected.The tip and body needle were inspected, and no anomalies or issues related to product mix were observed during evaluation.In addition, the needle was compared against needle specification and met with the specification.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/30/2023.Additional information was requested, the following was obtained: as mentioned on the initial declaration sheet, product j 195 lot mg7158 ( item #3/needle only) was enclosed as an example of what type of needle we expect to find on reverse cutting suture.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-00974 & 2210968-2023-00975.